Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2003, 12:25 AM CST for Cheatham County, Dickson County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2003, 12:25 AM CST (06:25 UTC)
- Expired
- Apr 5, 2003, 1:30 AM CST
- In force
- 65 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cheatham County, TN, Dickson County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
913 WUUS54 KOHX 050625 SVRBNA TNC021-043-050730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1224 AM CST SAT APR 5 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN TENNESSEE DICKSON COUNTY IN TENNESSEE * UNTIL 130 AM CST * AT 1212 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF WHITE BLUFF...OR 6 MILES SOUTHEAST OF DICKSON...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINGSTON SPRINGS AROUND 1230 AM CST PEGRAM AROUND 1235 AM CST && LAT...LON 3611 8733 3600 8728 3610 8689 3622 8689 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 8:20 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 4, 8:20 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 820 PM CST FRI APR 4 2003 UPDATED ZONE PACKAGE FOR SVR WATCH IN NORTHWEST COUNTIES. MESOETA INSTABILITY AND SHEAR PARAMETERS APPEAR ADEQUATE FOR ISOLATED SEVERE. NOT MUCH ROTATION IN THE SHEAR PROFILE SO TORNADOES WOULD NOT BE EXPECTED. CURRENT MOVEMENT OF LEADING EDGE OF PRECIP WOULD ENTER STEWART COUNTY BY 04Z AND DAVIDSON COUNTY BY 06Z AND CUMBERLAND COUNTY BY 09Z. ASSOCIATED LOW PRESSURE CENTER IS LOCATED IN INDIANA MOVING EAST NORTHEASTWARD. THE COLD FRONT STRETCHES SOUTHWESTWARD TO THE MISSOURI BOOTHEEL AND THEN INTO THE DALLAS-FORT WORTH AREA. SURFACE RIDGE IN CANADA IS BEGINNING TO NOSE SOUTHWARD THROUGH THE CENTRAL PLAINS IN BEHIND THE LOW. NO OTHER CHANGES TO THE FORECAST. .BNA...NONE. JLM
Hazardous weather outlook, Apr 4, 9:30 AM CST, 14 hours 55 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-042300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LATE THIS EVENING A COLD FRONT WILL ENTER WESTERN MIDDLE TENNESSEE. THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL OVER NORTHWEST MIDDLE TENNESSEE...WITH A SLIGHT RISK ELSEWHERE. THE BEST TIME FOR SEVERE WEATHER IN MIDDLE TENNESSEE WILL EXIST FROM 8 PM THROUGH 6 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE EARLY MONDAY. ALONG AND AHEAD OF THIS FRONT THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT AND EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... TONIGHT...ACTIVATION OF SPOTTER GROUPS...HAM RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:29 AM CST | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.